, Volume 17, Issue 3, pp 431–441 | Cite as

A characterization of nonemptiness and boundedness of the solution sets for equilibrium problems

  • Rong Hu
  • Ya-Ping FangEmail author


The purpose of this paper is to derive a characterization of nonemptiness and boundedness of the solution set for an equilibrium problem. We prove that under suitable conditions, the equilibrium problem has a nonempty and bounded solution set if and only if it is strictly feasible.


Equilibrium problem Strict feasibility Solution set Nonemptiness and boundedness 

Mathematics Subject Classification



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Adly S., Théra M., Ernst E.: Stability of the solution set of non-coercive variational inequalities. Commun. Contemp. Math. 4(1), 145–160 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Adly S., Théra M., Ernst E.: On the closedness of the algebraic difference of closed convex sets. J. Math. Pures Appl. 82(9), 1219–1249 (2003)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Adly S., Théra M., Ernst E.: Well-positioned closed convex sets and well-positioned closed convexfunctions. J. Global Optim. 29, 337–351 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Auslender A., Teboulle M.: Asymptotic Cones and Functions in Optimization and Variational Inequalities. Springer, New York (2003)zbMATHGoogle Scholar
  5. 5.
    Bianchi M., Schaible S.: Generalized monotone bifunctions and equilibrium problems. J. Optim. Theory Appl. 90, 31–43 (1996)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Bianchi M., Pini R.: Coercivity conditions for equilibrium problems. J. Optim. Theory Appl. 124, 79–92 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Blum E., Oettli W.: From optimization and variational inequalities to equilibrium problems. Math. Stud. 63, 1–23 (1993)MathSciNetGoogle Scholar
  8. 8.
    Crespi, G.P., Ginchev, I., Rocca, M.: Variational inequalities in vector optimization. In: Giannessi, F., Maugeri, A. (eds.) Variational Analysis and Applications, Series: Nonconvex Optimization and its Applications, vol. 79, Part II. Springer, New York, pp. 257–278 (2005)Google Scholar
  9. 9.
    Crespi G.P., Ginchev I., Rocca M.: Minty variational inequalities, increase-along-rays property and optimization. J. Optim. Theory Appl. 123(3), 479–496 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Crespi G.P., Ginchev I., Rocca M.: Existence of solutions and star-shapedness in Minty variational inequalities. J. Global Optim. 32(4), 485–494 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Crouzeix J.P.: Pseudomonotone variational inequality problems: Existence of solutions. Math. Prog. Ser. A 78(3), 305–314 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Daniilidis A., Hadjisavvas N.: Coercivity conditions and variational inequalities. Math. Prog. Ser. A 86(2), 433–438 (1999)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Facchinei F., Pang J.S.: t Finite-Dimensional Variational Inequalities and Complementarity Problems. Springer, New York (2003)Google Scholar
  14. 14.
    Fan K.: Some properties of convex sets to fixed point theorem. Math. Ann. 266, 519–537 (1984)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Fang Y.P., Huang N.J.: Equivalence of equilibrium problems and least element problems. J. Optim. Theory Appl. 132, 411–422 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Hadjisavvas, N.: Continuity and maximality properties of pseudomonotone operators. J. Convex Anal. 10, 465C475 (2003)Google Scholar
  17. 17.
    He Y.R., Mao X.Z., Zhou M.: Strict feasibility of variational inequalities in reflexive Banach spaces. Acta Math. Sin. English Ser. 23, 563–570 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    He Y.R., Ng K.F.: Strict feasibility of generalized complementarity problems. J. Austral. Math. Soc. Ser. A 81(1), 15–20 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Lalitha C.S., Mehta M.: Vector variational inequalities with cone-pseudomonotone bifunctions. Optimization 54(3), 327–338 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Zălinescu C.: Convex Analysis in General Vector Spaces. World Scientific Publishing, Singapore (2002)zbMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2012

Authors and Affiliations

  1. 1.Department of MathematicsChengdu University of Information TechnologyChengduPeople’s Republic of China
  2. 2.Department of MathematicsSichuan UniversityChengduPeople’s Republic of China

Personalised recommendations